OMG! you are me. I did this game for two years. Getting off methadone IS hell! Especially if you are in pain too, because your brain will up your pain so you will take more! YES, yes, yes, I had the SAME withdrawal symptoms. After trying to wean for 2 years and having almost constant migraines and in ability to sleep, and was ALWAYS forgetting things. (I called it foggy brain.) OH, and the ringing in my ears! AAAArrrrrgggggg!!!
You are NOT a failure! Look how far you have come so far!
I did some intensive research. Did you know that methadone can stay in your body for 120 to 160 days? did you know that your body will actually MAKE fat cells to store methadone in? I had to use blood pressure patches to keep me from stroking out. my heart rate would be around 120 beats per min.
Good news, I have 14 months drug free and my pain level has dropped to 2-3. Now, I only get 1 to 2 migraines a month, instead of 5 a week. (thank God for Imatrex).
Bad news, I went cold turkey for two weeks and was sick for a month even after I started Suboxone. But, i did more research and found that there are easier, kinder ways! It can be done!
Can you find an addiction Dr.? even mine didn't understand methadone as much as I did after 10 days of research. But, I do have some ideas if your Dr. will play along. Try taking Lyrica for your nerve pain. It is a miracle for nerve pain as far as I am concerned and it doesn't knock me out.
To get off of narcotics, it helps to change from Methadone (a LONG acting narcotic) to a short acting narcotic. It will suck because you will need to take it round the clock every 4 hrs to stop withdrawal from kicking in, but if you can use percocet, instead of methadone, for a couple of weeks, (one at least ), it will really help because oxycodon (or percocet) is a short acting narcotic, so it is easier to get out of your system than methadone. The fentyanl patch is a great idea too. Although, I would still switch to a short acting narcotic before jumping off completely.
Next, you can either try to wean off the percocet, or try suboxone for a while and then wean off of that. I REALLY recommend using suboxone to get off of narcotics when a person has been on methadone for years. Use this site to research it. because you can be in w/d hell for SO long after stopping methadone, I recommend this medication because it will ease the transition. Then, after about a month or so, you can SLOWLY wean off the suboxone.
Also, I have two other thing that are a must for most permanent recovery. If you have access to a counselor who understands what narcotics, especially methadone can do to your brain, emotions and coping skills, GO to counseling for at least three months.
If you have access to any form of 12 step program, utilize it. I had a month off of methadone when my husband of 18 years decided that off the drugs, he had no power over me, so he set me up and made up some horrible stories and went for a divorce, the house, the kids and a restraining order, (he only got the house). But at that time I would NEVER survived, let alone made it to 18 months w\o my local AA/NA GROUPS!
Adjusting to life w/o being constantly numbed is hard. We basically missed out on 12 years of normal emotional growth. Emotions WILL hit you hard at first and a support system is very, very helpful, and in my case manditory to my surviving the brain chemistry change and the change of life after 12 years on pain killers.
I am happy now. My boys love to be with me. I have a sense of humor again. I cry easily, but I also love and laugh just as easily too. Yes, this last year has been the hardest of my life; but, at least now I HAVE a life! And, I am me again! Oh, and since my body doesn't need the fat to store methadone anymore, I have also dropped 25 lbs last year w/o dieting :) :) :)
I would love to be there for you and to hear about your progress. Yes, it is hard. But it is so, so worth it! God Bless you, and good luck, Harmony